Rashes for 2 Weeks After Covishield Dose, No Follow Up From SII

Rashes for 2 Weeks After Covishield Dose, No Follow Up From SII

[ad_1]

Taking the COVID-19 vaccine is important, but it’s equally important to be well-informed about its side effects and reactions so that when needed, immediate medical help could be taken. Side effects are normal. Several of my family members and friends have successfully taken the vaccine without any adverse side effects, but in my case, it was different. I am a 22-year-old student studying in Uttar Pradesh and here’s my experience.

I took my first dose of Covishield on the 14 May. On the same day, later, I had a fever and headache, which was gone by the next day. After that, everything was normal until the fourth day, when my body started developing itchy red rashes. These weren’t near the injection site but around my hands, chest, and stomach.

Initially, I thought this could be a normal allergy, ie, bed bugs or maybe even Chickenpox, but slowly as the rash started getting severe, all this was ruled out. Then, it hit me – could this be a side effect of the vaccine? Worried, I started to search the internet for an answer, but I could not find any such mention of side effects or reactions in and around India. I decided to see a doctor.

Since there was no physical availability of doctors around me due to COVID-19, I connected to one through the Practo app. After examination, my doctor diagnosed this to be a possible side effect of the vaccine and that it’s normal. I didn’t have any history of skin disease or known allergies. The doctor prescribed a medicine and cream.

It’s been two weeks now and my rashes are healing. Apart from this, I didn’t have any other side effects.

I thought I should report this to the government because it’s important and hence, I wrote an email about it to the Indian Council of Medical Research (ICMR) and Serum Institute of India (SII). I did not get any assistance from the former, but the latter sent me a form to fill reporting my case. There was no answer on the SII helpline either.

I called their helpline number a second time on 5 June, and they told me these reactions are normal and that there were other similar cases. Since I had already filled the form, they asked me to wait for further correspondence. To date, however, there has been no call or follow-up from them.

Also Read: Severe Side Effects After Vaccine Dose, No Answer on SII Helpline

I am happy I got vaccinated. Everyone who is eligible must get their vaccine as it’s the key to protection against COVID-19. However, this incident made me question why there was not enough information about severe side effects from the vaccine, not only by manufacturers but also the government and at vaccine centres. How will I know whether I should get my next dose or not? If I had known earlier, I would have started my treatment sooner. I wish there was a more robust platform that allowed people like me to be heard and for cases like these to be reported. There should also be a proper follow-up on severe side effects. A form is not enough.

(The Quint reached out to Serum Institute of India 48 hours ago at the time of publishing this story. Their response is awaited.)

(All ‘My Report’ branded stories are submitted by citizen journalists to The Quint. Though The Quint inquires into the claims/allegations from all parties before publishing, the report and the views expressed above are the citizen journalist’s own. The Quint neither endorses, nor is responsible for the same.)

. Read more on My Report by The Quint.Rashes for 2 Weeks After Covishield Dose, No Follow Up From SIIHere’s How to Correct Personal Details on Vaccine Certificate . Read more on My Report by The Quint.

[ad_2]

Source link

Share

Leave a Reply

Your email address will not be published. Required fields are marked *

Share This